# SDR 2003FA0001276

- Difficulty date: December 19, 2003
- Submitted: December 19, 2003
- Operation: General aviation
- Aircraft: N791QS
- Make and model: Cessna 650
- Aircraft serial: 6507091
- Aircraft time: 4,248 hours, 3,237 cycles
- Engine: Garrtt TFE731*
- System (JASC): 2720 · Rudder Control System
- Part: Pulley
- Condition: Chafed
- Location: Rudder
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

INITIAL INSPECTION DURING A PHASE 5 OF AFT, OB RUDDER PULLEY, FOUND PULLEY TO HAVE WEAR ON IB EDGE. FURTHER INVEST FOUND AFT PULLEY TO BE CHAFING ON MOUNTING BRACKETS, & BE WEARING TO A KNIFE EDGE ON THE IB EDGE. ALSO FOUND, RUDDER CABLE TO HAVE BROKEN STRANDS BEYOND LIMITS IAW  MM. FURTHER INVESTIGATION FOUND OB RUDDER CABLE TO BE MISALIGNED ENOUGH THAT IT PUT A SIDE LOAD ON AFT PULLEY, CAUSING THE PULLEY TO CHAFE ON THE PULLEY BRACKETS. IT ALSO CAUSED THE WEAR OF THE PULLEY, AND HAD WORN THE PULLEY ENOUGH TO ALLOW IT TO CHAFE ON THE EXIT HOLE. IT APPEARED THAT SOMEONE ELSE HAD NOTICED THIS BEFORE, UNKNOWN WHEN, AND HAD BENT THE PULLEY BRACKETS TO TRY AND KEEP THE CABLE FROM CHAFING ON THE EXIT HOLE.
